Alert archive / Michigan / Wind Chill Advisories in 2022

Wind Chill Advisory 2, NWS Gaylord, MI

January 13, 20224 counties in Michigan

NWS Gaylord, MI issued this wind chill advisory at Jan 13, 2022, 3:40 AM EST for 4 counties in Michigan. It took effect at Jan 14, 2022, 2:00 AM EST. It was in force for 34 hr.

The area

The counties it named.

The facts

Issued
Jan 13, 2022, 3:40 AM EST (08:40 UTC)
In effect from
Jan 14, 2022, 2:00 AM EST
Expired
Jan 15, 2022, 12:00 PM EST
In force
34 hr
Issued by
NWS Gaylord, MI

Counties Cheboygan County, MI, Chippewa County, MI, Emmet County, MI, Mackinac County, MI

The nearest sounding before it

Alpena, MI (KAPX), launched 00:00Z, 8.7 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Alpena, MI at 00:00Z on 2022-01-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Alpena, MI at 00:00Z on 2022-01-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 103 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
433 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
103 m²/s²
0-3 km storm-relative helicity
146 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

829 
WWUS43 KAPX 130840
WSWAPX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Gaylord MI
340 AM EST Thu Jan 13 2022

MIZ086>088-096-131800-
/O.NEW.KAPX.WC.Y.0002.220114T0700Z-220114T1800Z/
Western Chippewa-Central Chippewa-Southeast Chippewa-
Eastern Mackinac-
Including the cities of Paradise, Trout Lake, Rudyard, 
Sault Ste. Marie, Brimley, Kinross, Sugar Island, Detour Village,
Goetzville, Drummond Island, St. Ignace, Brevort, 
and Les Cheneaux Islands
340 AM EST Thu Jan 13 2022

...WIND CHILL ADVISORY IN EFFECT FROM 2 AM TO 1 PM EST FRIDAY...

* WHAT...Very cold wind chills expected. Wind chills as low as 32 
  below zero.

* WHERE...Chippewa and eastern Mackinac Counties.

* WHEN...From 2 AM to 1 PM EST Friday.

* IMPACTS...The dangerously cold wind chills could cause 
  frostbite on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

http://www.weather.gov/gaylord

JZ
10 follow-up statements
882 
WWUS43 KAPX 131526
WSWAPX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Gaylord MI
1026 AM EST Thu Jan 13 2022

MIZ086>088-096-140000-
/O.CON.KAPX.WC.Y.0002.220114T0700Z-220114T1800Z/
Western Chippewa-Central Chippewa-Southeast Chippewa-
Eastern Mackinac-
Including the cities of Paradise, Trout Lake, Rudyard, 
Sault Ste. Marie, Brimley, Kinross, Sugar Island, Detour Village,
Goetzville, Drummond Island, St. Ignace, Brevort, 
and Les Cheneaux Islands
1026 AM EST Thu Jan 13 2022

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 2 AM TO 1 PM EST
FRIDAY...

* WHAT...Very cold wind chills expected. Wind chills as low as 
  32 below zero.

* WHERE...Chippewa and eastern Mackinac Counties.

* WHEN...From 2 AM to 1 PM EST Friday.

* IMPACTS...The dangerously cold wind chills could cause 
  frostbite on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves.

&&

$$

http://www.weather.gov/gaylord
266 
WWUS43 KAPX 132030
WSWAPX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Gaylord MI
330 PM EST Thu Jan 13 2022

MIZ086>088-096-140600-
/O.CON.KAPX.WC.Y.0002.220114T0700Z-220114T1800Z/
Western Chippewa-Central Chippewa-Southeast Chippewa-
Eastern Mackinac-
Including the cities of Paradise, Trout Lake, Rudyard, 
Sault Ste. Marie, Brimley, Kinross, Sugar Island, Detour Village,
Goetzville, Drummond Island, St. Ignace, Brevort, 
and Les Cheneaux Islands
330 PM EST Thu Jan 13 2022

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 2 AM TO 1 PM EST
FRIDAY...

* WHAT...Very cold wind chills expected. Wind chills as low as 
  30 below zero.

* WHERE...Western Chippewa, Central Chippewa, Eastern Mackinac 
  and Southeast Chippewa Counties.

* WHEN...From 2 AM to 1 PM EST Friday.

* IMPACTS...The cold wind chills could cause frostbite on 
  exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

http://www.weather.gov/gaylord
616 
WWUS43 KAPX 140402
WSWAPX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Gaylord MI
1102 PM EST Thu Jan 13 2022

MIZ086>088-096-141215-
/O.CON.KAPX.WC.Y.0002.220114T0700Z-220114T1800Z/
Western Chippewa-Central Chippewa-Southeast Chippewa-
Eastern Mackinac-
Including the cities of Paradise, Trout Lake, Rudyard, 
Sault Ste. Marie, Brimley, Kinross, Sugar Island, Detour Village,
Goetzville, Drummond Island, St. Ignace, Brevort, 
and Les Cheneaux Islands
1102 PM EST Thu Jan 13 2022

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST FRIDAY...

* WHAT...Very cold wind chills expected. Wind chills as low as 
  30 below zero.

* WHERE...Western Chippewa, Central Chippewa, Eastern Mackinac 
  and Southeast Chippewa Counties.

* WHEN...Until 1 PM EST Friday.

* IMPACTS...The cold wind chills could cause frostbite on 
  exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

http://www.weather.gov/gaylord
638 
WWUS43 KAPX 140832
WSWAPX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Gaylord MI
332 AM EST Fri Jan 14 2022

MIZ016-097-141645-
/O.EXB.KAPX.WC.Y.0002.220114T1100Z-220114T1800Z/
Emmet-Mackinac Island/Bois Blanc Island-
Including the cities of Petoskey and Mackinac Island
332 AM EST Fri Jan 14 2022

...WIND CHILL ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

* WHAT...Very cold wind chills expected. Wind chills as low as 
  25 below zero.

* WHERE...Central and northern Emmet County, and Mackinac and 
  Bois Blanc Islands.
 
* WHEN...Until 1 PM EST this afternoon.

* IMPACTS...The cold wind chills could cause frostbite on 
  exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

MIZ086>088-096-141645-
/O.CON.KAPX.WC.Y.0002.000000T0000Z-220114T1800Z/
Western Chippewa-Central Chippewa-Southeast Chippewa-
Eastern Mackinac-
Including the cities of Paradise, Trout Lake, Rudyard, 
Sault Ste. Marie, Brimley, Kinross, Sugar Island, Detour Village,
Goetzville, Drummond Island, St. Ignace, Brevort, 
and Les Cheneaux Islands
332 AM EST Fri Jan 14 2022

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

* WHAT...Very cold wind chills. Wind chills as low as 30 below 
  zero.

* WHERE...Chippewa and Eastern Mackinac Counties.

* WHEN...Until 1 PM EST this afternoon.

* IMPACTS...The dangerously cold wind chills could cause 
  frostbite on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

http://www.weather.gov/gaylord

JZ
582 
WWUS43 KAPX 141524
WSWAPX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Gaylord MI
1024 AM EST Fri Jan 14 2022

MIZ095-150000-
/O.EXB.KAPX.WC.Y.0002.000000T0000Z-220115T1700Z/
Western Mackinac-
Including the cities of Engadine, Naubinway, and Epoufette
1024 AM EST Fri Jan 14 2022

...WIND CHILL ADVISORY IN EFFECT UNTIL NOON EST SATURDAY...

* WHAT...Very cold wind chills. Wind chills as low as 30 below 
  zero.

* WHERE...Western Mackinac County.

* WHEN...Until noon EST Saturday.

* IMPACTS...The cold wind chills could cause frostbite on 
  exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

MIZ017-150000-
/O.EXB.KAPX.WC.Y.0002.000000T0000Z-220115T1700Z/
Cheboygan-
Including the city of Cheboygan
1024 AM EST Fri Jan 14 2022

...WIND CHILL ADVISORY IN EFFECT UNTIL NOON EST SATURDAY...

* WHAT...Very cold wind chills. Wind chills as low as 20 below 
  zero.

* WHERE...Cheboygan County.

* WHEN...Until noon EST Saturday.

* IMPACTS...The cold wind chills could cause frostbite on 
  exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

MIZ086>088-096-150000-
/O.EXT.KAPX.WC.Y.0002.000000T0000Z-220115T1700Z/
Western Chippewa-Central Chippewa-Southeast Chippewa-
Eastern Mackinac-
Including the cities of Paradise, Trout Lake, Rudyard, 
Sault Ste. Marie, Brimley, Kinross, Sugar Island, Detour Village,
Goetzville, Drummond Island, St. Ignace, Brevort, 
and Les Cheneaux Islands
1024 AM EST Fri Jan 14 2022

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL NOON EST SATURDAY...

* WHAT...Very cold wind chills. Wind chills as low as 30 below 
  zero.

* WHERE...Western Chippewa, Southeast Chippewa, Central Chippewa 
  and Eastern Mackinac Counties.

* WHEN...Until noon EST Saturday.

* IMPACTS...The dangerously cold wind chills could cause 
  frostbite on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

MIZ016-097-150000-
/O.EXT.KAPX.WC.Y.0002.000000T0000Z-220115T1700Z/
Emmet-Mackinac Island/Bois Blanc Island-
Including the cities of Petoskey and Mackinac Island
1024 AM EST Fri Jan 14 2022

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL NOON EST SATURDAY...

* WHAT...Very cold wind chills. Wind chills as low as 25 below 
  zero.

* WHERE...Emmet and Mackinac Island/Bois Blanc Island Counties.

* WHEN...Until noon EST Saturday.

* IMPACTS...The cold wind chills could cause frostbite on 
  exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

http://www.weather.gov/gaylord
165 
WWUS43 KAPX 141927
WSWAPX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Gaylord MI
227 PM EST Fri Jan 14 2022

MIZ086>088-095-096-150500-
/O.CON.KAPX.WC.Y.0002.000000T0000Z-220115T1700Z/
Western Chippewa-Central Chippewa-Southeast Chippewa-
Western Mackinac-Eastern Mackinac-
Including the cities of Paradise, Trout Lake, Rudyard, 
Sault Ste. Marie, Brimley, Kinross, Sugar Island, Detour Village,
Goetzville, Drummond Island, Engadine, Naubinway, Epoufette, 
St. Ignace, Brevort, and Les Cheneaux Islands
227 PM EST Fri Jan 14 2022

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST
SATURDAY...

* WHAT...Very cold wind chills. Wind chills as low as 30 below 
  zero.

* WHERE...Western Chippewa, Southeast Chippewa, Western 
  Mackinac, Central Chippewa and Eastern Mackinac Counties.

* WHEN...Until noon EST Saturday.

* IMPACTS...The cold wind chills could cause frostbite on 
  exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

MIZ016-017-097-150500-
/O.CON.KAPX.WC.Y.0002.000000T0000Z-220115T1700Z/
Emmet-Cheboygan-Mackinac Island/Bois Blanc Island-
Including the cities of Petoskey, Cheboygan, and Mackinac Island
227 PM EST Fri Jan 14 2022

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST
SATURDAY...

* WHAT...Very cold wind chills. Wind chills as low as 20 below 
  zero.

* WHERE...Cheboygan, Emmet and Mackinac Island/Bois Blanc Island 
  Counties.

* WHEN...Until noon EST Saturday.

* IMPACTS...The cold wind chills could cause frostbite on 
  exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

http://www.weather.gov/gaylord
393 
WWUS43 KAPX 150319
WSWAPX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Gaylord MI
1019 PM EST Fri Jan 14 2022

MIZ086>088-095-096-151130-
/O.CON.KAPX.WC.Y.0002.000000T0000Z-220115T1700Z/
Western Chippewa-Central Chippewa-Southeast Chippewa-
Western Mackinac-Eastern Mackinac-
Including the cities of Paradise, Trout Lake, Rudyard, 
Sault Ste. Marie, Brimley, Kinross, Sugar Island, Detour Village,
Goetzville, Drummond Island, Engadine, Naubinway, Epoufette, 
St. Ignace, Brevort, and Les Cheneaux Islands
1019 PM EST Fri Jan 14 2022

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST
SATURDAY...

* WHAT...Very cold wind chills. Wind chills as low as 30 below 
  zero.

* WHERE...Western Chippewa, Southeast Chippewa, Western 
  Mackinac, Central Chippewa and Eastern Mackinac Counties.

* WHEN...Until noon EST Saturday.

* IMPACTS...The cold wind chills could cause frostbite on 
  exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

MIZ016-017-097-151130-
/O.CON.KAPX.WC.Y.0002.000000T0000Z-220115T1700Z/
Emmet-Cheboygan-Mackinac Island/Bois Blanc Island-
Including the cities of Petoskey, Cheboygan, and Mackinac Island
1019 PM EST Fri Jan 14 2022

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST
SATURDAY...

* WHAT...Very cold wind chills. Wind chills as low as 20 below 
  zero.

* WHERE...Cheboygan, Emmet and Mackinac Island/Bois Blanc Island 
  Counties.

* WHEN...Until noon EST Saturday.

* IMPACTS...The cold wind chills could cause frostbite on 
  exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

http://www.weather.gov/gaylord
936 
WWUS43 KAPX 150837
WSWAPX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Gaylord MI
337 AM EST Sat Jan 15 2022

MIZ086>088-095-096-151700-
/O.CON.KAPX.WC.Y.0002.000000T0000Z-220115T1700Z/
Western Chippewa-Central Chippewa-Southeast Chippewa-
Western Mackinac-Eastern Mackinac-
Including the cities of Paradise, Trout Lake, Rudyard, 
Sault Ste. Marie, Brimley, Kinross, Sugar Island, Detour Village,
Goetzville, Drummond Island, Engadine, Naubinway, Epoufette, 
St. Ignace, Brevort, and Les Cheneaux Islands
337 AM EST Sat Jan 15 2022

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY...

* WHAT...Very cold wind chills. Wind chills as low as 30 below 
  zero.

* WHERE...Chippewa and Mackinac Counties.

* WHEN...Until noon EST today.

* IMPACTS...The cold wind chills could cause frostbite on 
  exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

MIZ016-017-097-151700-
/O.CON.KAPX.WC.Y.0002.000000T0000Z-220115T1700Z/
Emmet-Cheboygan-Mackinac Island/Bois Blanc Island-
Including the cities of Petoskey, Cheboygan, and Mackinac Island
337 AM EST Sat Jan 15 2022

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY...

* WHAT...Very cold wind chills. Wind chills as low as 24 below 
  zero.

* WHERE...Cheboygan and Emmet Counties, and Mackinac and Bois 
  Blanc Islands.

* WHEN...Until noon EST today.

* IMPACTS...The cold wind chills could cause frostbite on 
  exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

http://www.weather.gov/gaylord

JZ
255 
WWUS43 KAPX 151458
WSWAPX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Gaylord MI
958 AM EST Sat Jan 15 2022

MIZ016-017-097-151600-
/O.CAN.KAPX.WC.Y.0002.000000T0000Z-220115T1700Z/
Emmet-Cheboygan-Mackinac Island/Bois Blanc Island-
Including the cities of Petoskey, Cheboygan, and Mackinac Island
958 AM EST Sat Jan 15 2022

...WIND CHILL ADVISORY IS CANCELLED...

Wind chill temperatures are slowly creeping upward this morning 
and will not longer reach the -20 degree F threshold.

$$

MIZ086>088-095-096-151700-
/O.CON.KAPX.WC.Y.0002.000000T0000Z-220115T1700Z/
Western Chippewa-Central Chippewa-Southeast Chippewa-
Western Mackinac-Eastern Mackinac-
Including the cities of Paradise, Trout Lake, Rudyard, 
Sault Ste. Marie, Brimley, Kinross, Sugar Island, Detour Village,
Goetzville, Drummond Island, Engadine, Naubinway, Epoufette, 
St. Ignace, Brevort, and Les Cheneaux Islands
958 AM EST Sat Jan 15 2022

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY...

* WHAT...Very cold wind chills. Wind chills as low as 25 below 
  zero.

* WHERE...Western Mackinac, Southeast Chippewa, Western 
  Chippewa, Central Chippewa and Eastern Mackinac Counties.

* WHEN...Until noon EST today.

* IMPACTS...The cold wind chills could cause frostbite on 
  exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

http://www.weather.gov/gaylord
281 
WWUS43 KAPX 151721
WSWAPX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Gaylord MI
1221 PM EST Sat Jan 15 2022

MIZ086>088-095-096-151830-
/O.EXP.KAPX.WC.Y.0002.000000T0000Z-220115T1700Z/
Western Chippewa-Central Chippewa-Southeast Chippewa-
Western Mackinac-Eastern Mackinac-
Including the cities of Paradise, Trout Lake, Rudyard, 
Sault Ste. Marie, Brimley, Kinross, Sugar Island, Detour Village,
Goetzville, Drummond Island, Engadine, Naubinway, Epoufette, 
St. Ignace, Brevort, and Les Cheneaux Islands
1221 PM EST Sat Jan 15 2022

...WIND CHILL ADVISORY HAS EXPIRED...

Temperatures have slowly creeped up to above the -25 degree 
threshold for a wind chill advisory. 

$$

http://www.weather.gov/gaylord

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this wind chill advisory went out at Jan 13, 12:03 AM EST, 3 hours 37 minutes earlier.

Area forecast discussion, Jan 13, 12:03 AM EST, 3 hours 37 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
1203 AM EST Thu Jan 13 2022

.UPDATE...
Issued at 911 PM EST Wed Jan 12 2022

...Waning Patchy Freezing Drizzle...

The ever so tough to forecast freezing drizzle should and I stress
should slowly wane over the next couple of hours. At least that's
the plan with model soundings showing low level moisture depth
continuing to shrink. Most reports coming in this evening have
indicated that the freezing drizzle is more of a mist with only a
thin glaze of accumulation for the most part. Otherwise, have
raised low temperatures by a few degrees because of the expected
low overcast and slight warm air advection overnight. Forecast
lows now range from around 10 across eastern upper to the mid 20s
near Saginaw Bay.

&&

.NEAR TERM...(Through Tonight)
Issued at 315 PM EST Wed Jan 12 2022

High Impact Weather Potential: None.

Northern Michigan sits between several pieces of shortwave energy
tonight, with one piece of energy sliding through Lake Superior,
another riding along a quasi-stationary frontal boundary over
southern Michigan and yet another approaching from the northwest.
Plenty of residual sub-850mb moisture late this afternoon and
evening but little in the way of forcing.  A bit of patchy freezing
drizzle or light snow this afternoon across the higher terrain of
northern lower with just enough moisture with isentropic upglide
to produce light precipitation. Weak cyclogenesis to our south
along the aforementioned boundary could spread enough moisture
into our southeast counties (Saginaw Bay area) to produce some
flurries or patchy light snow, but the chances of that occurring
appear fairly low given the less than saturated soundings and weak
forcing. Tonight, another upstream shortwave approaches from the
northwest as the upper trough begins to sharpen across the Great
Lakes, deepening the cold air. Mid level moisture will spread into
the area from the west after midnight. Only modest forcing
through 12z, largely over parts of eastern Upper. And soundings
still show a residual dry layer between 600-800mb which will have
to saturate. But delta t/s increase into the lower to middle teens
toward morning over eastern Upper with increasing cold air
advection, which should be sufficient to produce increasing
chances of light snow/flurries. Minimal accumulations expected.

Low temperatures in the single digits and teens, coldest over
eastern Upper.

&&

.SHORT TERM...(Thursday through Saturday)
Issued at 315 PM EST Wed Jan 12 2022

...Very cold with light snow...

High Impact Weather Potential...Minimal outside of cold temperatures

Pattern/Synopsis...Late week progressive pattern with general
troughing across the eastern third of the CONUS and transient
ridging in the west. This ridging dampens as it gives way to another
wave moving onshore in the PacNW mid-day Thursday. This wave phases
with additional energy moving out of south central Canada, poised to
bring quite the cold air mass to the region with additional very
snow chances late week into the weekend.

Forecast/Details...Weak perturbation moving southeast through the
Upper Great Lakes will aid a disorganized area of low pressure that
moves through southern Michigan into Ohio. A decent swath of low
level moisture will accompany this feature along with some midlevel
upward motion...but the best dynamic mid-level support misses us to
the north and south. A saturated profile that extends well above the
DGZ with a deep (6 to 7kft) layer wavering between -10 and -5
degrees will allow for some small flakes to be squeezed out in the
morning and early afternoon. Not expecting much QPF out of this
however, and areas near the tip of the Mitt may not see much help
(as meager as it will be anyway) from Lake Michigan lake due to ice
formation from Beaver Island to the Straits. Drier air moves in
behind the front, and winds get breezy out of the north then
northeast thanks to the strong high pressure moving into
Ontario...increasing the pressure gradient before the high moves
overhead.

The bigger news will be the cold Thursday night through Friday
night. Temperatures nosedive Thursday night as the 1040+mb high
oozes into central Ontario. 850mb temperatures drop to around -16 to
-18 by early Friday morning...even if the breezy northeast winds try
to keep the boundary layer somewhat mixed, drainage flow out of
Ontario will keep areas near the SOO and the lower terrain of Ern
portions of Chip/Mack counties the coldest...possibly falling past
the mid negative teens. Northern Lower will be a bit warmer with a
little help from the lakes and slightly milder air overhead. Not
much change with quiet weather Friday and Saturday as the surface
high slowly sinks through the Great Lakes. Temperatures struggle to
rebound on Friday, with another cold night Friday night. A bit more
sunshine Saturday will lead to a nudge up in temperatures, with Ern
Upper finally getting above zero and areas south of the bridge
getting into the low to mid teens.

.LONG TERM...(Saturday night through Wednesday)
Issued at 315 PM EST Wed Jan 12 2022

High Impact Weather Potential...Minimal for now. More rounds of cold
and light snow.

Pattern Synopsis/Forecast...Split flow late in the weekend with a
system moving up the eastern seaboard may bring us another round of
snow Sunday, with northwest flow behind it possibly bringing some
light lake effect. The split flow gives way to troughing passing
overhead early next week with another shot of cold air...followed by
a brief rebound in temperatures to near normal with a quiet period
Tuesday...then yet another blast of colder air midweek with more
snow chances.

&&

.AVIATION...(For the 06Z TAFS through 06Z Thursday night)
Issued at 1152 PM EST Wed Jan 12 2022

Still expecting mainly mvfr conditions through the taf period.
There could be a touch of freezing drizzle or flurries early this
morning with a somewhat better chance for snow showers later today.
Winds will be light and variable through this morning then veer
from northwest to near north later this afternoon into tonight.

&&

.MARINE...
Issued at 315 PM EST Wed Jan 12 2022

A relatively light wind regime across the northern Great
Lakes through Thursday.  A strong front will push across the area
later Thursday, ushering in very cold air for the end of the week.
The front will tighten up the gradient, likely resulting in another
round of marine headlines.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...NONE.
LS...SMALL CRAFT ADVISORY from 1 PM Thursday to 5 AM EST Friday for
     LSZ321-322.
&&

UPDATE...AS
NEAR TERM...JK
SHORT TERM...STJ
LONG TERM...STJ
AVIATION...AS
MARINE...JK
Hazardous weather outlook, Jan 12, 9:56 PM EST, 5 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Gaylord MI
956 PM EST Wed Jan 12 2022

MIZ016>018-020>036-041-042-086>088-095>099-140300-
Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency-
Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona-
Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac-
Western Chippewa-Central Chippewa-Southeast Chippewa-
Western Mackinac-Eastern Mackinac-
Mackinac Island/Bois Blanc Island-
Beaver Island and surrounding islands-Charlevoix-
956 PM EST Wed Jan 12 2022

This hazardous weather outlook is for Eastern Upper Michigan and
Northern Lower Michigan.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Another round of very cold temperatures are expected Thursday
night through Saturday. Dangerously cold wind chills in the teens
and 20s below zero are possible.

Cold temperatures and ice development on area rivers and streams
may result in ice jams and localized flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

For more information visit http://weather.gov/gaylord.

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-140300-
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
956 PM EST Wed Jan 12 2022

This hazardous weather outlook is for the northern Michigan
nearshore waters of Lake Huron, Lake Michigan and Lake Superior.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

For more information visit http://weather.gov/gaylord.

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 12, 9:54 PM ESTSmall Craft AdvisoryAPX66 hr

Nearby

Wind Chill Advisories in Michigan, 2022Every wind chill advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.